Alert archive / Texas / Tornado Warnings in 2022
Tornado Warning 42, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at May 5, 2022, 1:48 PM CDT for Anderson County, Freestone County, Henderson County, Texas. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2022, 1:48 PM CDT (18:48 UTC)
- Expired
- May 5, 2022, 2:02 PM CDT
- In force
- 14 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Anderson County, TX, Freestone County, TX, Henderson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 138 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 5, 10:13 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 6.8 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1562 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 750 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 274 m²/s²
- 0-3 km storm-relative helicity
- 346 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.2
The text
As transmitted.
523
WFUS54 KFWD 051848
TORFWD
TXC001-161-213-051930-
/O.NEW.KFWD.TO.W.0042.220505T1848Z-220505T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
148 PM CDT Thu May 5 2022
The National Weather Service in Fort Worth has issued a
* Tornado Warning for...
North central Freestone County in central Texas...
South central Henderson County in central Texas...
Northwestern Anderson County in central Texas...
* Until 230 PM CDT.
* At 148 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Fairfield, moving northeast at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
north central Freestone, south central Henderson and northwestern
Anderson Counties.
This includes Interstate 45 between mile markers 200 and 209.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3192 9572 3173 9623 3183 9633 3193 9622
3201 9605 3207 9607 3214 9600
TIME...MOT...LOC 1848Z 236DEG 35KT 3181 9622
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Hernandez1 follow-up statement
100
WWUS54 KFWD 051902
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
202 PM CDT Thu May 5 2022
TXC001-161-213-051912-
/O.CAN.KFWD.TO.W.0042.000000T0000Z-220505T1930Z/
Freestone TX-Henderson TX-Anderson TX-
202 PM CDT Thu May 5 2022
...THE TORNADO WARNING FOR NORTH CENTRAL FREESTONE...SOUTH CENTRAL
HENDERSON AND NORTHWESTERN ANDERSON COUNTIES IS CANCELLED...
The rotation associated with the storm that prompted the Tornado
Warning has weakened, and no longer appears capable of producing a
tornado. Therefore the Tornado Warning has been cancelled.
A Tornado Watch remains in effect until 600 PM CDT for central and
north central Texas.
LAT...LON 3192 9572 3173 9623 3183 9633 3193 9622
3201 9605 3207 9607 3214 9600
TIME...MOT...LOC 1900Z 236DEG 35KT 3189 9608
$$
HernandezWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at May 5, 1:02 PM CDT, 46 minutes earlier.
Area forecast discussion, May 5, 1:02 PM CDT, 46 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 102 PM CDT Thu May 5 2022 ...New Short Term, Aviation... .SHORT TERM... /NEW/ /Through Tomorrow/ Ongoing convection along and south of a Sherman to DFW to Lampasas line will be the main threat over the next few hours as a cold front slowly advances south. The cold front remains across western North Texas and the Big Country, and roughly extends along a Sherman to DFW to Comanche line at this time. A few showers and thunderstorms have developed along this boundary and will continue to move to the south and east as the cold front advances. The main band of strong to severe thunderstorms developed along a southwest to northeast oriented axis of moisture convergence as large scale forcing, associated with an upper level trough traversing east across the Plains, increased over the region. In addition, the presence of steep lapse rates upwards of 7.5 C/km and strong deep layer shear near 40 knots across Central Texas support the threat for damaging wind gusts, hail, and possibly tornadoes as the line slowly progresses south. GOES-16 Total Precipitable Water product estimates PWAT values near 1.6-1.8 inches across Central Texas, near the maximum for early May. The high PWAT values will promote efficient rainfall rates, and in combination with the mid level flow oriented parallel to the southwest to northeast axis, training thunderstorms will support a threat for locally heavy rain and flash flooding. Through this afternoon, the axis of strong to severe thunderstorms will gradually shift to the southeast and the threat for severe weather and flash flooding will continue. A threat for quick spin- up tornadoes and damaging wind gusts will exist this afternoon across our far southern and eastern counties. Across parts of North Texas and the Big Country, post frontal stratus will linger for a few hours this afternoon, but should clear out late this afternoon. The increased cloud cover should keep temperatures mostly in the upper 70s and low 80s. Precipitation will come to an end across Central Texas late this evening as the upper level trough exits to the east and the cold front exits to the south. As high pressure settles in, clouds will clear and winds will fall below 10 mph tonight. This should promote efficient radiational cooling processes and allow low temperatures to fall into the low to mid 50s across North Texas. Despite some lingering cloud cover across parts of Central Texas overnight, low temperatures should still fall into the upper 50s and low 60s tonight. Tomorrow will mark the beginning of a warming trend across North and Central Texas as winds quickly return to the south and ridging builds overhead. Highs will range from the low 80s across East Texas to low 90s across the Big Country. Garcia && .LONG TERM... /Issued 320 AM CDT Thu May 5 2022/ /Friday Night through Wednesday/ The extended forecast into the weekend and early next week looks largely uneventful except for some isolated dryline thunderstorms Sunday through Tuesday afternoons across our western counties. Given the time of year, any thunderstorms that do develop would be accompanied by a severe threat. The main story over the weekend will be summer like temperatures as a large thermal ridge beneath a mid level shortwave ridge, spreads eastward into North Texas and the Arklatex through Monday. We tend to look at 850 mb temps as a proxy for high temperatures in the late spring and summer months given a well mixed boundary layer. Both the GFS and ECMWF and a majority of their ensembles show 850 mb temps pushing +30C across our far western counties during this time. Assuming a deeply mixed boundary layer, this would support high temperatures between 100-105 degrees. Furthermore, these anomalously high 850 mb temps extend eastward into the Arklatex through Monday and are either in the 99th percentile or fall on the high end outside of climatology. This should translate into high temperatures 15-20 degrees above normal through the weekend. The hottest day looks to be Sunday where highs will range from the low/mid 90s across the east to mid/upper 90s along the I-35 corridor and 100-105 degrees across our western counties. Temperatures will trend back downward Tuesday and Wednesday as upper ridging weakens. As briefly mentioned above, there will be some low chances for thunderstorms along the dryline Sunday through Tuesday. This would generally be west of I-35 where temperatures will be hottest and any capping inversion likely becoming breakable. For now, we'll keep PoPs at 10% and continue to monitor. Severe weather would be possible with any storms on any of those days. Dunn && .AVIATION... /NEW/ /18Z TAFs/ Convection along a southwest to northeast oriented axis will continue to impact the region this afternoon, including ACT. A cold front continues to advance toward the Metroplex and a few thunderstorms have developed along the boundary as well, impacting the DFW, DAL, and GKY airports. Convection should clear by 19Z across the Metroplex and after 20-21Z at ACT. Winds will initially shift to the west and the northwest with gusts up to 25 knots possible through the afternoon hours in the wake of the front before falling below 10 knots this evening. Post-frontal MVFR ceilings will linger through 21-22Z across the Metroplex terminals. VFR should prevail through the remainder of the period. Northerly winds will fall around or below 10 knots tonight and return to the south by tomorrow afternoon. Garcia && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 82 58 87 67 96 / 80 0 0 0 0 Waco 81 58 89 67 96 / 100 0 0 0 0 Paris 77 55 80 60 89 / 100 0 0 5 0 Denton 80 53 86 62 95 / 70 0 0 0 0 McKinney 80 55 84 63 92 / 100 0 0 0 0 Dallas 81 59 87 67 94 / 80 0 0 0 0 Terrell 80 56 85 64 92 / 90 0 0 0 0 Corsicana 81 59 87 67 94 / 100 5 0 0 0 Temple 82 59 89 69 96 / 100 5 0 0 0 Mineral Wells 81 54 90 63 101 / 50 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, May 5, 3:36 AM CDT, 10 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 336 AM CDT Thu May 5 2022 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-060845- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 336 AM CDT Thu May 5 2022 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. Thunderstorms will develop along a cold front today across a good portion of North and Central Texas and will be accompanied by a severe weather threat. The severe threat will be highest from midday into the afternoon mainly east of I-35 and south of I-20. Damaging winds will be the main threat along with locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Isolated thunderstorms may develop along a dryline Sunday through Tuesday west of I-35. Any storms that develop could be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested later today.
In the hours before
Special weather statement, May 5, 9:43 AM CDT, 4 hours 5 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
943 AM CDT Thu May 5 2022
TXZ130-131-051515-
Hood TX-Erath TX-
943 AM CDT Thu May 5 2022
...A strong thunderstorm will impact portions of northeastern Erath
and Hood Counties through 1015 AM CDT...
At 943 AM CDT, Doppler radar was tracking a strong thunderstorm near
Morgan Mill, or 12 miles northeast of Stephenville, moving northeast
at 50 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Granbury, Morgan Mill, Oak Trail Shores and Tolar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3240 9820 3256 9792 3255 9762 3242 9762
3224 9810
TIME...MOT...LOC 1443Z 241DEG 44KT 3236 9808
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
HernandezLocal storm report, May 5, 10:03 AM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1003 AM CDT THU MAY 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 AM HAIL 9 SW COPPERAS COVE 31.04N 98.02W
05/05/2022 U1.00 INCH LAMPASAS TX PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
&&Local storm report, May 5, 12:02 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1202 PM CDT THU MAY 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1149 AM FLASH FLOOD 1 SSW KAUFMAN 32.57N 96.31W
05/05/2022 KAUFMAN TX EMERGENCY MNGR
COUPLE OF ROADS WITH MAJOR FLOODING; MAIN
THOROUGHFARE (WASHINGTON ST/BUSINESS 34)
BLOCKED. WATER LEVEL ABOVE TIRES (6-8 INCHES
DEEP) SMALL HAIL WAS ALSO BEING OBSERVED AT
TIME OF REPORT.
&&
PRATERLocal storm report, May 5, 12:43 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1243 PM CDT THU MAY 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM HAIL 7 SSW COOPER 33.27N 95.73W
05/05/2022 E1.00 INCH HOPKINS TX LAW ENFORCEMENT
QUARTER HAIL/ FM 71 AT CR 4749; NEAR THE
EMBLEM AREA.
&&
PRATERLocal storm report, May 5, 12:46 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1246 PM CDT THU MAY 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM TSTM WND GST 4 NW WACO 31.61N 97.22W
05/05/2022 M62 MPH MCLENNAN TX ASOS
WACO ASOS REPORTS 54 KT (62 MPH) GUST AT
1730Z (12:30CDT).
&&
PRATERLocal storm report, May 5, 12:49 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1249 PM CDT THU MAY 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1218 PM FLOOD 1 NNW ENCHANTED OAKS 32.28N 96.12W
05/05/2022 HENDERSON TX AMATEUR RADIO
FLOODING AT FORGOTTEN LANE AND CHEYENNE
TRAIL. FIRE DEPARTMENT DISPATCHED.
&&
PRATERThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 9:34 PM CDT | Severe Thunderstorm Warning | FWD | Young | 41 min |
| May 4, 10:44 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 61 min |
| May 5, 12:37 AM CDT | Special Weather Statement | FWD | Bell, Bosque, Coryell, Falls, Hill, Limestone and 3 more | 53 min |
| May 5, 9:21 AM CDT | Special Weather Statement | FWD | Navarro | 24 min |
| May 5, 9:27 AM CDT | Severe Thunderstorm Warning | FWD | Hill, Navarro | 50 min |
| May 5, 9:38 AM CDT | Special Weather Statement | FWD | Coryell | 37 min |
| May 5, 9:43 AM CDT | Special Weather Statement | FWD | Hood | 32 min |
| May 5, 9:55 AM CDT | Severe Thunderstorm Warning | FWD | Bell, Coryell, Lampasas, McLennan | 39 min |
| May 5, 10:21 AM CDT | Areal Flood Advisory | FWD | Hill, Navarro | 6 hr |
| May 5, 10:27 AM CDT | Severe Thunderstorm Warning | FWD | Henderson, Van Zandt | 63 min |
| May 5, 10:31 AM CDT | Areal Flood Advisory | FWD | Bell, Coryell, Lampasas | 5 hr |
| May 5, 10:45 AM CDT | Areal Flood Advisory | FWD | Bosque, Hill, McLennan | 3 hr |
| May 5, 10:45 AM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hill, McLennan | 60 min |
| May 5, 11:01 AM CDT | Areal Flood Advisory | FWD | Ellis, Hill, Kaufman | 4 hr |
| May 5, 11:31 AM CDT | Severe Thunderstorm Warning | FWD | Henderson, Van Zandt | 59 min |
| May 5, 11:39 AM CDT | Areal Flood Advisory | FWD | Coryell, Lampasas | 111 min |
| May 5, 11:51 AM CDT | Areal Flood Advisory | FWD | Henderson, Van Zandt | 3 hr |
| May 5, 12:00 PM CDT | Flash Flood Warning | FWD | Kaufman | 3 hr |
| May 5, 12:03 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Coryell, Lampasas | 57 min |
| May 5, 12:09 PM CDT | Severe Thunderstorm Warning | FWD | Hill, Limestone, McLennan | 53 min |
| May 5, 12:14 PM CDT | Flash Flood Warning | FWD | Bosque, Ellis, Hill, McLennan, Navarro | 3 hr |
| May 5, 12:21 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Hopkins, Lamar | 54 min |
| May 5, 12:22 PM CDT | Areal Flood Advisory | FWD | Delta, Hopkins, Hunt, Rains | 3 hr |
| May 5, 12:29 PM CDT | Severe Thunderstorm Warning | FWD | Hill, Limestone, Navarro | 31 min |
| May 5, 12:58 PM CDT | Severe Thunderstorm Warning | FWD | Bell | 62 min |
| May 5, 1:01 PM CDT | Severe Thunderstorm Warning | FWD | Navarro | 29 min |
| May 5, 1:08 PM CDT | Severe Thunderstorm Warning | FWD | Fannin, Lamar | 34 min |
| May 5, 1:14 PM CDT | Tornado Warning | FWD | Limestone | 31 min |
| May 5, 1:25 PM CDT | Areal Flood Advisory | FWD | Dallas, Kaufman, Rockwall | 33 min |
| May 5, 1:41 PM CDT | Areal Flood Advisory | FWD | Falls, Hill, Limestone, McLennan | 2 hr |
| May 5, 1:43 PM CDT | Severe Thunderstorm Warning | FWD | Freestone, Limestone, Navarro | 47 min |
| May 5, 2:19 PM CDT | Severe Thunderstorm Warning | FWD | Freestone | 11 min |
| May 5, 2:33 PM CDT | Severe Thunderstorm Warning | FWD | Anderson, Freestone, Henderson | 27 min |
| May 5, 2:55 PM CDT | Areal Flood Advisory | FWD | Bell | 2 hr |
| May 5, 3:42 PM CDT | Severe Thunderstorm Warning | FWD | Bell, Falls | 19 min |
Nearby
Tornado Warnings in Texas, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.